Alert archive / Ohio / Flash Flood Warnings in 2003
Flash Flood Warning 48, NWS Wilmington, OH
NWS Wilmington, OH issued this flash flood warning at Jul 7, 2003, 4:43 AM EDT for Darke County, Ohio. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 7, 2003, 4:43 AM EDT (08:43 UTC)
- Expired
- Jul 7, 2003, 7:45 AM EDT
- In force
- 3 hr
- Issued by
- NWS Wilmington, OH
- Area
- Whole counties
County Darke County, OH
The radar
The Cincinnati radar (KILN), 105 km from the middle of the area, began a volume at 08:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.7 hours before the alert went out and 105 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1162 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 1025 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 115 m²/s²
- 0-3 km storm-relative helicity
- 120 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS51 KILN 070843 FFWILN OHC037-071145- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE WILMINGTON OH 443 AM EDT MON JUL 7 2003 THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS ISSUED A * FLASH FLOOD WARNING FOR... DARKE COUNTY IN OHIO... * UNTIL 745 AM EDT... * WEATHER SERVICE RADAR INDICATED A CLUSTER OF STRONG THUNDERSTORMS WITH TORRENTIAL RAIN MOVING INTO THE WESTERN PART OF THE COUNTY. THESE STORMS WILL TRACK ACROSS THE COUNTY THROUGH 630 AM...WITH ONE TO TWO INCHES EXPECTED. THE ADDITIONAL RAINFALL WILL AGGRAVATE EXISTING FLOODING PROBLEMS FROM EARLIER RAINS. * SOME STREAMS THAT MAY BE AFFECTED BY FLASH FLOODING ARE... GREENVILLE CREEK... STILLWATER RIVER... * SOME LOCATIONS IN THE WARNING AREA INCLUDE... ANSONIA... ARCANUM... GREENVILLE... UNION CITY... VERSAILLES... A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. IF YOUR VEHICLE STALLS...ABANDON IT IMMEDIATELY AND SEEK HIGHER GROUND. BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE DANGERS OF FLOODS AND FLASH FLOODS. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING. STAY TUNED TO WEATHER RADIO OR LOCAL MEDIA FOR ANY FURTHER STATEMENTS OR WARNINGS.
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:15 AM EDT, 2 hours 28 minutes earlier.
Area forecast discussion, Jul 7, 2:15 AM EDT, 2 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON OH 215 AM EDT MON JUL 7 2003 KILN SHOWING LEWP MOVING THROUGH FA AT THE MOMENT WITH KIWX SHOWING ADDITIONAL DEVELOPMENT OVER NORTHERN INDIANA. LAST FEW IMAGES INDICATES OUTFLOW BEGINING TO OUTRUN THE LINE. IR IMAGERY INDICATES CLOUD TOPS WARMING OVER FA WITH A COOLING TREND OVER NORHTERN INDIANA. MAY HAVE TO EXTEND FLOOD WATCH OVER WEST CENTRAL OHIO AS DEVELOPMENT OVER NORHTERN INDIANA DRIFTS TO THE EAST. WILL MAKE AN AUDIBLE BY 7 AM. FORECAST WILL NOT CHANGE MUCH AS SOME CLEARING WILL TAKE PLACE TODAY TO ALLOW ATMOSPHER TO BECOME MODERATLY UNSTABLE. LEFT OVER BOUNDARYS WILL PROVIDE THE FOCUS. HOWEVER THE BEST FORCING APPEARS TO HOLD OFF UNTIL OVERNIGHT. SAME SCENARIO FOR TUESDAY INTO TUESDAY NIGHT. EXCEPT, THERE APPEARS TO BE BETTER FORCING. MAV TEMPS LOOK REASONABLE. .ILN...NONE. OH...FLOOD WATCH THROUGH 8 AM FOR WEST CENTRAL OHIO...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EDT FOR PORTIONS OF SOUTHWEST/WEST CENTRAL OHIO AND THE MIAMI VALLEY. IN...SEVERE THUNDERSTORM WATCH UNTIL 2 AM EST FROM RIPLEY AND DEARBORN COUNTIES NORTH. KY...SEVERE THUNDERSTORM WATCH UNTIL 3 AM EDT FOR BOONE/CAMPBELL/KENTON COUNTIES. TIPTON
Hazardous weather outlook, Jul 6, 4:53 AM EDT, 23 hours 50 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046- 051>056-060>065-070>074-077>082-088-061045- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON OH 453 AM EDT SUN JUL 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO. .DAY ONE...TODAY STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS AFTERNOON AND TONIGHT. THE MAIN THREAT BEING DAMAGING WINDS AND LARGE HAIL. THESE STORMS COULD ALSO CREATE FLOODING PROBLEMS ESPECIALLY THOSE THAT OCCUR NORTH OF I-70. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THREAT OF STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE MOST AFTERNOONS AND EVENINGS AS A NEARLY STATIONARY FRONT OSCILLATES OVER THE OHIO VALLEY. LOCALIZED FLOODING THREAT WILL ALSO EXIST. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED THIS AFTERNOON AND EVENING. TIPTON
In the hours before
Local storm report, Jul 7, 1:11 AM EDT, 3 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
111 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0107 AM ROSSBURG OH FLOOD
07/07/03 DARKE 5-6 INCHES OF WATER ON SR
118 AND HIGH WATER ON ROADS
IN TOWN REPORTED BY TRAINED
SPOTTER.
PM
RLGLocal storm report, Jul 7, 1:16 AM EDT, 3 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
116 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0112 AM ANNA OH FLOOD
07/07/03 SHELBY HIGH WATER ON ROADS
RLGLocal storm report, Jul 7, 1:22 AM EDT, 3 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
122 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1250 AM 1 N GREENVILLE OH WIND DAMAGE
07/07/03 DARKE SEVERAL LARGE TREES DOWN
RLGLocal storm report, Jul 7, 2:07 AM EDT, 2 hours 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
207 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0204 AM BELLEFONTAINE OHIO FLASH FLOOD
07/07/03 LOGAN HIGH WATER ON ROADS
RLGLocal storm report, Jul 7, 2:26 AM EDT, 2 hours 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
226 AM EDT MON JUL 7 2003
TIME(EDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0223 AM CAMBRIDGE CITY IN FLOOD
07/07/03 WAYNE HIGH WATER ON ROADS
REPORTED BY LAW
ENFORCEMENT.
RLGSpecial weather statement, Jul 7, 2:58 AM EDT, 1 hour 45 minutes before
INZ050-058-059-066-073>075-080-KYZ089>098-OHZ026-034-035-042>044-051- 060-061-070-071-077-078-070715- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON OH 258 AM EDT MON JUL 7 2003 ...SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE... SHOWERS AND THUNDERSTORMS WILL CONTINUE ACROSS THE OHIO VALLEY REGION OVERNIGHT. HOWEVER...THE SEVERE WEATHER THREAT HAS DIMINISHED ACROSS THE AREA. THEREFORE THE SEVERE THUNDERSTORM WATCH HAS BEEN ALLOWED TO EXPIRE. RLG
The office that day
Everything else NWS Wilmington, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 6, 8:03 PM EDT | Severe Thunderstorm Warning | ILN | Preble | 27 min |
| Jul 6, 11:31 PM EDT | Flash Flood Warning | ILN | Mercer | 6 hr |
| Jul 7, 12:07 AM EDT | Flash Flood Warning | ILN | Auglaize | 3 hr |
| Jul 7, 12:30 AM EDT | Severe Thunderstorm Warning | ILN | Darke | 45 min |
| Jul 7, 1:18 AM EDT | Severe Thunderstorm Warning | ILN | Miami | 42 min |
| Jul 7, 1:38 AM EDT | Flash Flood Warning | ILN | Logan | 2 hr |
| Jul 7, 1:47 AM EDT | Severe Thunderstorm Warning | ILN | Greene | 43 min |
| Jul 7, 3:58 AM EDT | Flash Flood Warning | ILN | Auglaize | 3 hr |
| Jul 7, 5:22 AM EDT | Flash Flood Warning | ILN | Mercer | 4 hr |
| Jul 7, 1:02 PM EDT | Flash Flood Warning | ILN | Mercer | 118 min |
| Jul 7, 2:08 PM EDT | Severe Thunderstorm Warning | ILN | Auglaize, Mercer | 52 min |
| Jul 7, 2:15 PM EDT | Severe Thunderstorm Warning | ILN | Hardin, Logan, Shelby | 60 min |
| Jul 7, 3:43 PM EDT | Severe Thunderstorm Warning | ILN | Franklin | 47 min |
| Jul 7, 3:48 PM EDT | Severe Thunderstorm Warning | ILN | Delaware, Licking | 42 min |
| Jul 7, 3:59 PM EDT | Severe Thunderstorm Warning | ILN | Fairfield | 46 min |
Nearby
Flash Flood Warnings in Ohio, 2003Every flash flood warning in 2003
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.